MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR
Model Number EIPW11
Health Effect - Clinical Codes Fall (1848); Injury (2348)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sunrise medical account manager, (b)(6) provided additional information on 11/26/2019.(b)(6) stated she contacted the end user on 11/21.(b)(6) stated the end user now reports that she went to urgent care then went to the hospital the following monday after the incident.The end user claims she broke her left distal femur and right proximal tibia and was hospitalized for 10 days.The end user stated that the incident occurred as follows: there was a curb and a slope toward a flat area.There was a truck in the way so she went down a curb which she claims was no more than 3 inches.The chair then tipped over and fell on top of her.This incident is still under investigation by sunrise medical as currently there are no official reports or photos that confirm the end user's allegation(s) of product failure and injuries sustained.The end user did mention that she has contacted an attorney and is likely to pursue legal action.To date there has been no request on behalf of the dealer or end user for replacement parts or mention of having the wheelchair repaired.Sunrise medical account manager, susan murphy continues to work with the dealer and the end user in an attempt to gather additional information and possibly retrieve the wheelchair for a full evaluation.Sunrise medical regulatory researched the subject wheelchair and found no previous similar issues or claims made against the wheelchair.It does state in the chair's owner's manual on page 9, section p.Obstacles: "riding over curbs or obstacles can cause tipping and serious bodily harm.If you have any doubt that you can safely cross any curb or obstacle, always ask for help.Be aware of your riding skills and personal limitations.Develop new skills only with the help of a companion." page 10, section w.Curbs & single steps states: sunrise medical recommends that you avoid climbing and/or descending a curb, single step, or other obstacle, and that a ramp or curb cutout is always used.If you must climb or descend a curb, single step, or other obstacle that is greater than 2.5", it is recommended to have a person assist you in doing so.Do not try to climb a curb, single step, or other obstacle greater than 4" high.4.If you must climb or descend a curb or step alone do so at your own risk using extreme care and use the following procedure: 1.Proceed slowly, at a steady speed 2.Go as straight up or down as you can over the obstacle.Never turn when trying to climb or descend an obstacle, doing so may result in a fall or tip-over.Failure to follow the above recommendations may cause: a fall or tip over.Damage to the frame, wheels, axles or other parts, or loose fasteners.Sunrise medical will continue to make attempts to retrieve the wheelchair for an evaluation.However it is unlikely the end user will release the wheelchair.If and when the chair is retrieved and an evaluation is performed, a supplemental report may be filed with any new and relevant information.
 
Event or Problem Description
Sunrise medical account manager, susan murphy phoned in stating the end user went out and drove the chair down the curb, she ended up falling out of chair and hit her face in which she had to go to the hospital.Per (b)(6) the end user is fine now and has contacted an attorney regarding the incident.

Brand Name
QUICKIE QM710
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key9483027
Report Number2937137-2019-00028
Device Sequence Number209620
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberEIPW11
Device Catalogue NumberEIPW11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight113